# SDR CA190506016

- Difficulty date: May 1, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 27,271 hours
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire Harness
- Part number: 472015
- Condition: Faulty
- Location: Wow
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT DEPARTED BUT PERFORMED AN AIR-RETURN DUE TO LANDING GEAR RETRACTION FAILURE DURING CLIMB. THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE CREW INTERROGATED THE PSEU FINDING THE RVDT`S TO BE SLIGHTLY OUT OF RIG, AND SUBSEQUENTLY THE RVDT`S WERE RE-RIGGED. HOWEVER, GEAR SWINGS FOR RECTIFICATION TESTING COULD NOT BE CARRIED OUT AT THIS TIME DUE TO NO AVAILABILITY OF SUITABLY EQUIPPED HANGAR SPACE. FURTHERMORE, A TAXI CHECK THEN REVEALED THAT THE NOSE STEERING FAILED WITH SCU LOGGED. THE PSEU WAS INTERROGATED AGAIN FINDING THE NOSE CENTER SENSOR WAS OPEN AND DASHED OUT, INDICATING THAT THE NLG WOW #2 HARNESS WAS THE LIKELY ROOT CAUSE OF THE GEAR RETRACTION FAILURE. NLG WOW #2 HARNESS WAS REPLACED FOR THE FIX. AGAIN, NO SUITABLY EQUIPPED HANGAR SPACE WAS AVAILABLE FOR GEAR SWINGS.  A REPOSITIONING FLIGHT WITH GEAR RETRACTION UNDER MEL WAS PLANNED SO AS TO MOVE THE AIRCRAFT TO A SUITABLE MAINTENANCE BASE WHERE GEAR SWINGS WOULD BE C/O. HOWEVER, WEATHER CONDITIONS AT THE TIME WERE NOT SUITABLE FOR FLIGHT IN THIS CONFIGURATION. THE AIRCRAFT REMAINS STRANDED UNTIL WEATHER CONDITIONS ARE SUITABLE FOR FLIGHT WITH GEAR RETRACTION UNDER MEL.  MAINTENANCE RECTIFICATION: NLG WOW #2 HARNESS (P/N 47201-5) REPLACED IAW AMM 32-21-11.  OPEN SDR NOTE  THIS REPORT WILL REMAIN OPEN UNTIL SUCH TIME THAT THIS AIRCRAFT CAN BE RELOCATED TO A SUITABLE MAINTENANCE BASE WHERE GEAR SWINGS CAN BE C/O TO VERIFY THE MAINTENANCE RECTIFICATION OUTLINED ABOVE. WHEN THIS HAS BEEN ACHIEVED A SUPPLEMENTAL REPORT WILL BE ADDED TO THIS SDR SUBMISSION, THEREBY CLOSING THE REPORT.  ON 07-MAY-2019 THE AIRCRAFT WAS RE-POSITIONED TO A SUITABLY EQUIPPED MAINTENANCE BASE WITH THE GEAR RETRACTION SYSTEM UNDER MEL WHERE GEAR SWINGS WERE THEN C/O SUCCESSFULLY WITH NO FAULTS FOUND.  MAINTENANCE RECTIFICATION: GEAR SWINGS C/O IAW AMM 32-31-00.  THE AIRCRAFT RETURNED TO SERVICE WITHOUT FURTHER INCIDENT. (TC# 20190506016)
